Alert archive / Ohio / Small Craft Advisories in 2025
Small Craft Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 14, 2025, 3:42 AM EDT. It took effect at Oct 14, 2025, 8:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2025, 3:42 AM EDT (07:42 UTC)
- In effect from
- Oct 14, 2025, 8:00 PM EDT
- Expired
- Oct 15, 2025, 9:24 AM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
840 WHUS71 KCLE 140742 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 AM EDT Tue Oct 14 2025 LEZ145>148-141545- /O.NEW.KCLE.SC.Y.0049.251015T0000Z-251015T1400Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 342 AM EDT Tue Oct 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Conneaut OH. * WHEN...From 8 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
5 follow-up statements
734 WHUS71 KCLE 141313 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 913 AM EDT Tue Oct 14 2025 LEZ145>148-142115- /O.CON.KCLE.SC.Y.0049.251015T0000Z-251015T1400Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 913 AM EDT Tue Oct 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Conneaut OH. * WHEN...From 8 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
125 WHUS71 KCLE 141935 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 335 PM EDT Tue Oct 14 2025 LEZ144-150345- /O.EXA.KCLE.SC.Y.0049.251015T0000Z-251015T1400Z/ The Islands to Vermilion OH- 335 PM EDT Tue Oct 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WHAT...North winds 15 to 20 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from The Islands to Vermilion OH. * WHEN...From 8 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145>148-150345- /O.CON.KCLE.SC.Y.0049.251015T0000Z-251015T1400Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 335 PM EDT Tue Oct 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Conneaut OH. * WHEN...From 8 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
132 WHUS71 KCLE 150129 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 929 PM EDT Tue Oct 14 2025 LEZ144>148-150930- /O.CON.KCLE.SC.Y.0049.000000T0000Z-251015T1400Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 929 PM EDT Tue Oct 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from the Islands to Conneaut OH. * WHEN...Until 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
500 WHUS71 KCLE 150735 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 335 AM EDT Wed Oct 15 2025 LEZ144>148-151400- /O.CON.KCLE.SC.Y.0049.000000T0000Z-251015T1400Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 335 AM EDT Wed Oct 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 10 to 15 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from the Islands to Conneaut OH. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
044 WHUS71 KCLE 151324 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 924 AM EDT Wed Oct 15 2025 LEZ144>148-151430- /O.CAN.KCLE.SC.Y.0049.000000T0000Z-251015T1400Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 924 AM EDT Wed Oct 15 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions on Lake Erie have improved though waves around 2 to 3 feet could linger into early this afternoon in the central basin. Waves could increase back to around 4 feet early tonight. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 3:28 AM EDT, 14 minutes earlier.
Area forecast discussion, Oct 14, 3:28 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 328 AM EDT Tue Oct 14 2025 .SYNOPSIS... A primarily dry cold front will cross the area tonight. High pressure will then build behind the front on Wednesday and persist through the end of the week. A warm front will lift north through the area Friday night into Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... Outside of a primarily dry cold frontal passage tonight into Wednesday morning, generally quiet weather is expected for the near term period as high pressure builds behind the front on Wednesday. For this morning, beginning to see signs of fog develop on satellite along and west of the I-71 corridor across Northwest Ohio. This area of fog is supported by multiple HREF members and would appear to linger perhaps into mid-morning if it can continue to become established over the next couple of hours. Otherwise, a cold front will move south across the area tonight into Wednesday morning, though the current guidance favors this to be a generally dry front with limited available low- level moisture. High pressure will build south across the Great Lakes on Wednesday behind the front, with temperatures falling slightly below average in the low to mid-60s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... The main concern for the short term period will be the potential for frost/freeze conditions Wednesday and Thursday night, particularly along and east of the I-71 corridor as high pressure continues to expand south and east across the region. Otherwise, mainly quiet and dry weather is expected for much of the short term period. A warm front will lift north through the region Friday night which may result in scattered rain showers, especially across the northern half of the area. && .LONG TERM /SATURDAY THROUGH MONDAY/... A more active weather pattern will develop for the long term period as a low pressure system sweeps east through the Great Lakes on Saturday into Sunday, bringing much-needed widespread rain to the region. Widespread rain and perhaps a few isolated thunderstorms are most likely to arrive Saturday night into Sunday as a large upper-level trough moves east through the Upper Great Lakes, extending a cold front across the area. Forecast confidence for timing is medium-high given the upper-level model consensus. Forecast uncertainty begins to increase later Sunday and beyond as the upper-level pattern begins to become more chaotic in terms of the upper-level trough becoming negatively or positively tilted. A cooler air mass is ultimately expected to arrive behind the front on Monday with seasonably-cool temperatures in the upper 50s to lower 60s and a modest westerly breeze of 15 to 20 mph. Above-average temperatures will arrive ahead of the weekend system, with highs reaching the upper 70s to perhaps lower 80s in some spots across Northwest Ohio. Temperatures are not expected to near record- highs at this time which currently sit in the mid-80s. && .AVIATION /06Z Tuesday THROUGH Saturday/... High pressure to the northeast continues to allow for no active weather across the region. Low level moisture will remain trapped in Northwest Ohio and non-VFR mist and fog will once again form in the region. The flow off Lake Erie is a touch more northerly and will allow for fog potential to be more widespread for KTOL and KFDY and possibly even KMFD later this morning - will continue to hit the IFR and LIFR potential with some dense fog expected near daybreak. MVFR ceilings continue to creep across NW PA and far NE OH thanks to low level moisture extending northwest from the system off the East Coast. This system will slowly depart to the east today and MVFR will adjust eastward by late morning. Otherwise, VFR will be expected for this afternoon and beyond with light northeast flow and some afternoon cumulus possible ahead of a cold front. Outlook...VFR expected before periods of rain showers with non- VFR on Saturday. && .MARINE... Overall, marine weather conditions will be fairly quiet this week. High pressure pressure is in control of the weather pattern. For the rest of this afternoon and tonight, northeast winds of 5 to 15 knots are expected and waves 1 to 3 feet. A weak cold front will slide across Lake Erie on Tuesday. Winds will be from the northeast 10 to 15 knots and waves of 1 to 3 feet on Tuesday. There will be a slight uptick in winds and waves Tuesday night with northeast winds 10 to 20 knots and waves 2 to 5 feet possible. A Small Craft Advisory may be needed Tuesday night for the central and eastern nearshore water. Winds will relax from the north and northeast Wednesday and Thursday 5 to 15 knots and waves of 1 to 3 feet. By Friday, winds will shift around from the south 5 to 15 knots and waves of 1 to 2 feet. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Sefcovic MARINE...77
Hazardous weather outlook, Oct 13, 5:35 AM EDT, 22 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 535 AM EDT Mon Oct 13 2025 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-140945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 535 AM EDT Mon Oct 13 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.